On Turan-type inequalities for trigonometric polynomials of half-integer order

O.V. Polyakov (Public Education Institution "Dnipropetrovsk Regional Physical and Mathematical Boarding Lyceum")


Some exact inequalities of the Turan type are obtained in the paper for trigonometric polynomials $$$h(x)$$$ of half-interger order $$$n+\frac {1}{2}$$$, $$$n=1, 2, ...$$$, such that all $$$2n+1$$$ their zeros are real and located on a segment $$$[0;2\pi )$$$. Namely, the inequality that relates the norms in the space $$$C$$$ of the  trigonometric polynomials $$$h(x)$$$ of half-integer order $$$n+\frac {1}{2}$$$, $$$n=1, 2, ...$$$, and its second derivative $$$h''(x)$$$, $$$\|h''\|_c\ge \frac {2n+1}{4}\|h\|_c$$$, that is the inequalities that connect the norms in the space $$$L_2$$$ of the  trigonometric polynomials $$$h(x)$$$ of half-interger order $$$n+\frac {1}{2}$$$, $$$n=1, 2, ...$$$, and its first derivative $$$h'(x)$$$, that is $$$\|h'\|_{L_2}\ge \sqrt {\frac {2n+1}{8}}\|h\|_{L_2}$$$. The resulting inequalities cannot be improved. In proving the theorems, we use the method that was developed by V.F. Babenko and S.A. Pichugov for trigonometric polynomials, all of whose roots are real.


trigonometric polynomials; norms; inequalities

Full Text:



Turan P. "Uber die Abietung von polynomen", Composito Math, 1939; 7: pp. 89-95. (in German)

Korneichuk N.P., Babenko V.F., Ligun A.A. Extremum properties of polynomials and splines, Kyiv, 1992; 304 p. (in Russian)

Babenko V.F., Pichugov S.A. "On inequalities for derivatives of polynomials with real zeros", Ukrainian Math. J., 1986; 38(4): pp. 411-416. (in Russian)

Turetzkij A.Kh. Interpolation theory in problems, Vyshejshaya shkola, 1968; 318 p. (in Russian)

DOI: https://dx.doi.org/10.15421/241912



  • There are currently no refbacks.

Copyright (c) 2020 O.V. Polyakov

Creative Commons License
This work is licensed under a Creative Commons Attribution 4.0 International License.

Registered in

Not much? See «Misleading Metrics» [web-archive] (by J. Beall), «The story of fake impact factor companies ...» (by M. Jalalian); on the other hand, see «Citation Statistics» (by R. Adler, J. Ewing, P. Taylor)

ISSN (Online): 2664-5009
ISSN (Print): 2664-4991